Alert archive / South Dakota / River Flood Warnings in 2019
River Flood Warning 56, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at May 22, 2019, 7:04 AM CDT for Spink County, South Dakota. It took effect at May 23, 2019, 1:00 AM CDT. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- May 22, 2019, 7:04 AM CDT (12:04 UTC)
- In effect from
- May 23, 2019, 1:00 AM CDT
- Expired
- Jun 3, 2019, 9:33 AM CDT
- In force
- 11 days
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Spink County, SD
The radar
The Aberdeen radar (KABR), 58 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at May 22, 6:18 AM CDT, 46 minutes earlier.
Area forecast discussion, May 22, 6:18 AM CDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 618 AM CDT Wed May 22 2019 .SHORT TERM...(Today through Thursday Afternoon) Issued at 340 AM CDT Wed May 22 2019 The very short term looks to calm down a bit over the next day or so. Strong system currently entering southeast South Dakota will continue to move north and east and fill as the day progresses. As that occurs, winds will diminish, and waa band of pcpn will have rotated mostly out of the cwa by noon. However, sct pcpn will remain possible through the day as the upper low shears across the region. With plenty of clouds around today, temperatures will only slightly recover from Tuesday's levels. For tonight and most of Thursday, sfc high pressure builds south over the area. This should bring a reduction in clouds, but perhaps not complete clearing. Light winds settle in over the region tnt, but probably will be offset some by clouds, so didn't tank temperatures, especially over the James valley. With some sun, the mercury should recover some on Thursday afternoon. .LONG TERM...(Thursday Evening through Tuesday) Issued at 340 AM CDT Wed May 22 2019 Next wave of low pressure moves northeast across the area Thursday night into Friday morning, with more rainfall almost a certainty once again over a widespread area. This system will be moving through quicker than the current one over us, so expect amounts to be generally less than an inch. Friday is shaping up to be an interesting day, as initially, we'll still be dealing with clouds and precip in the morning, especially over the northern CWA. But, by afternoon, models are in good agreement in bringing a surge of dry air into the region as southwest winds and strong warm air advection take over. Clouds should depart rapidly to the north throughout the day. This sets the stage for a decent warmup by afternoon, with highs in the 60s to low 70s. In fact, would not be surprised if forecast highs come up a few degrees over the next few forecast shifts. Saturday still appears to be a dry day for right now as surface high pressure moves across the area. The pattern continues to be active as we head into early next week, with another decent looking system moving in Monday night into Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 616 AM CDT Wed May 22 2019 A mix of IFR/MVFR cigs is expected through today at all terminals. Vsbys may occasionally dip into the 3-5sm range during rain showers today. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...TDK LONG TERM...TMT AVIATION...TDK
Hazardous weather outlook, May 22, 3:16 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 316 AM CDT Wed May 22 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230830- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 316 AM CDT Wed May 22 2019 /216 AM MDT Wed May 22 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Occasional showers and thunderstorms are possible through the upcoming weekend. Currently no severe weather is expected during that time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:41 AM CDT | River Flood Warning | ABR | Stanley | 65 hr |
| May 22, 8:34 AM CDT | Areal Flood Warning | ABR | Hand | 6 hr |
| May 22, 2:08 PM CDT | Areal Flood Warning | ABR | Hand | 22 hr |
Nearby
River Flood Warnings in South Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.